MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-30105
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that there was an equipment failure during centrimag implant.The console alarmed indicating that the motor was disconnect and with flow alarms.The motor and console were switched to backup and the equipment resumed normal operation.There was no patient impact.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of flow alarms was not confirmed.The centrimag flow probe (serial number (b)(6)) was not returned for analysis, and no log files were associated with the reported event.Questions regarding the return status of the centrimag equipment were asked multiple times and no responses were received.This event will be reopened with further analysis if the centrimag equipment returns.The root cause of the reported event was unable to be conclusively determined through this analysis.Review of the device history record for the centrimag flow probe, serial number (b)(6), showed the device was manufactured in accordance with manufacturing and qa specifications.The 2nd generation centrimag system operating manual (rev.M) provides information regarding emergency/troubleshooting in section 10.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.The 2nd generation centrimag system operating manual (rev.M) section 12.1 entitled "appendix i ¿ console alarms and alerts" contains a list of console alarms and alerts, including flow-related alarms, as well as appropriate operator response to these events.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the centrimag flow probe, serial number (b)(6), was evaluated due to the reported event of motor- and flow-related alarms.A log file was extracted from the returned centrimag console (serial number (b)(6), evaluated separately) and was reviewed.Motor- and flow-related alarms were observed; however, the cause of this issue was determined to have been related to the centrimag motor, serial number (b)(6), and has been addressed via the motor¿s investigation.The centrimag flow probe was not returned for analysis.Review of the device history record for the centrimag flow probe, serial number 107818, showed the device was manufactured in accordance with manufacturing and qa specifications.The 2nd generation centrimag system operating manual (rev.M) provides information regarding emergency/troubleshooting in section 10.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
EM-TEC ADULT FLOW PROBE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key17431005
Report Number3003306248-2023-05038
Device Sequence Number21068271
Product Code DWA
UDI-Device Identifier07640135140108
UDI-Public07640135140108
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-30105
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/04/2023
01/25/2024
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date10/05/2023
02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age37 YR
Patient SexMale
Patient Weight82 KG